Alert archive / Maryland / Tornado Warnings in 2011

Tornado Warning 88, NWS Baltimore/Washington

September 8, 2011Charles County, Saint Mary's County, Maryland

NWS Baltimore/Washington issued this tornado warning at Sep 8, 2011, 5:15 PM EDT for Charles County, Saint Mary's County, Maryland. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 8, 2011, 5:15 PM EDT (21:15 UTC)
Expired
Sep 8, 2011, 5:45 PM EDT
In force
30 min
Issued by
NWS Baltimore/Washington
Area
Storm-based polygon

Counties Charles County, MD, Saint Mary's County, MD

The radar

The Sterling radar (KLWX), 77 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 9.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2011-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 222 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2011-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
222 J/kg
Mixed-layer CIN
-46 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
159 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

823 
WFUS51 KLWX 082115
TORLWX
MDC017-037-082145-
/O.NEW.KLWX.TO.W.0088.110908T2115Z-110908T2145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
515 PM EDT THU SEP 8 2011

THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL CHARLES COUNTY IN SOUTHERN MARYLAND...
  NORTHWESTERN ST. MARYS COUNTY IN SOUTHERN MARYLAND...

* UNTIL 545 PM EDT

* AT 515 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER WESTERN ST.
  MARYS COUNTY...OR 7 MILES NORTHEAST OF SWAN POINT...MOVING
  NORTHWEST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DENTSVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3849 7700 3856 7685 3837 7679 3834 7687
TIME...MOT...LOC 2116Z 155DEG 14KT 3839 7685

$$

KRAMAR
3 follow-up statements
958 
WWUS51 KLWX 082127
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
527 PM EDT THU SEP 8 2011

MDC017-037-082145-
/O.CON.KLWX.TO.W.0088.000000T0000Z-110908T2145Z/
CHARLES MD-ST. MARYS MD-
527 PM EDT THU SEP 8 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR ST. MARYS
AND CHARLES COUNTIES...

AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES NORTHEAST OF SWAN POINT...MOVING
NORTHWEST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  DENTSVILLE...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3839 7683 3835 7688 3849 7700 3854 7689
TIME...MOT...LOC 2127Z 140DEG 10KT 3841 7688

$$

KRAMAR
028 
WWUS51 KLWX 082136
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
536 PM EDT THU SEP 8 2011

MDC037-082147-
/O.CAN.KLWX.TO.W.0088.000000T0000Z-110908T2145Z/
ST. MARYS MD-
536 PM EDT THU SEP 8 2011

...THE TORNADO WARNING IS CANCELLED FOR ST. MARYS COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED
AREA. THUS THE TORNADO WARNING HAS BEEN CANCELLED.

LAT...LON 3841 7685 3838 7691 3849 7700 3854 7689
TIME...MOT...LOC 2137Z 140DEG 10KT 3842 7690

$$

MDC017-082145-
/O.CON.KLWX.TO.W.0088.000000T0000Z-110908T2145Z/
CHARLES MD-
536 PM EDT THU SEP 8 2011

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM EDT FOR CHARLES
COUNTY...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED 7 MILES EAST OF POPES CREEK...MOVING NORTHWEST AT
10 MPH.

LOCATIONS IMPACTED INCLUDE...
  DENTSVILLE...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING AND AVOID WINDOWS. IF OUTDOORS OR IN A MOBILE HOME OR
VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

THIS TORNADO MAY BE WRAPPED IN RAIN AND HARD TO SEE. DO NOT WAIT TO
SEE OR HEAR THE TORNADO. TAKE COVER NOW.

&&

LAT...LON 3841 7685 3838 7691 3849 7700 3854 7689
TIME...MOT...LOC 2137Z 140DEG 10KT 3842 7690

$$

KRAMAR
892 
WWUS51 KLWX 082146
SVSLWX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
546 PM EDT THU SEP 8 2011

MDC017-082157-
/O.EXP.KLWX.TO.W.0088.000000T0000Z-110908T2145Z/
CHARLES MD-
546 PM EDT THU SEP 8 2011

...THE TORNADO WARNING HAS EXPIRED FOR CHARLES COUNTY...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THUS THE TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3841 7685 3838 7691 3849 7700 3854 7689
TIME...MOT...LOC 2136Z 140DEG 10KT 3842 7690

$$

KRAMAR

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Baltimore/Washington wrote its last area forecast discussion before this tornado warning went out at Sep 8, 3:28 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Sep 8, 3:28 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
328 PM EDT THU SEP 8 2011

.SYNOPSIS...
LOW PRESSURE WILL REMAIN OVER THE OHIO VALLEY THROUGH THE END OF
THE WEEK. THE INTERACTION OF TROPICAL MOISTURE AND LOW PRESSURE
WILL RESULT IN PERIODS OF HEAVY SHOWERS. IMPROVING CONDITIONS ARE
EXPECTED OVER THE WEEKEND AS LOW PRESSURE WEAKENS.

&&

.NEAR TERM /THROUGH FRIDAY/...
LATEST HEAVY BAND OF SHOWERS AND THUNDERSTORMS HAS SET UP THIS
AFTERNOON...HITTING THE WESTERN WASHINGTON D.C. SUBURBS THE
HARDEST AS OF 3 PM. THIS BAND WILL CONTINUE TO MOVE
NORTH/NORTHWEST OVER THE NEXT SEVERAL HOURS WITH FLASH FLOODING
POSSIBLE UNDER THE HEAVY BAND.

MAIN CULPRITS RESPONSIBLE REMAIN FAIRLY STATIC TONIGHT...AN UPPER
LOW SPINNING OVER THE OHIO VALLEY...A CONVERGENT AXIS NEAR A LOW
LEVEL FRONTAL BOUNDARY OVER THE CENTRAL PART OF THE CWA AND ALSO A
PLUME OF TROPICAL MOISTURE/HIGH PRECIPITABLE WATER AIR.

HEAVY RAINFALL/FLASH FLOODING MAY LAST WELL INTO THE NIGHT AS THE
BAND VERY SLOWLY TILTS NORTH/NORTHWEST. FLASH FLOOD WATCH REMAINS
IN EFFECT UNTIL 2 AM...EXCEPT UNTIL 6 PM FOR LOWER SOUTHERN
MARYLAND.

STILL CANT RULE OUT AN ISOLATED TORNADO INTO THIS AFTERNOON MAINLY
CENTRAL/SOUTHERN MARYLAND ALTHOUGH IT APPEARS THAT THIS THREAT IS
LIMITED AND WILL WANE WITH TIME. WILL KEEP MENTION IN THE HWO.

ATMOSPHERE REMAINS JUICY ON FRIDAY AND UPPER LOW REMAINS TO THE
WEST...SO EXPECT MORE SHOWERS ON FRIDAY. ACTIVITY MAY NOT BE QUITE
AS WIDESPREAD NOR HEAVY AS TODAY...BUT IT WON/T TAKE MUCH MORE
RAINFALL IN SOME AREAS TO REINSTIGATE FLASH FLOODING.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY NIGHT/...
LITTLE CHANGE TO GRIDS FOR THE LATE FRI-LATE SAT PERIOD. WHAT WE ARE
EXPERIENCING IS A SLOW END TO THIS WEEK-LONG RAIN EVENT EARLY SAT.
BY THEN...A TRANSITION WILL BE TAKING PLACE IN THE UPPER PATTERN AND
KATIA WILL BE SPEEDING OFF THE NOVA SCOTIA COAST. THE UPPER LOW THAT
USED TO T.S. LEE WILL STILL BE STUCK ROTATING ABOUT THE UPPER
MIDWEST...BUT ITS ALTC COAST MOISTURE FEED WILL BE CUT OFF AND THE
UPPER FLOW WILL BECOME MORE ZONAL ACROSS THE MID ATLC. THE MAIN
EAST-WEST PRECIP BAND WILL BE STATIONED ACROSS THE I-90 CORRIDOR
FROM NEAR CHICAGO TO NYC AND SRN NEW ENGLAND. A FEW RESIDUAL SHOWERS
MAY DOT THE NRN PORTIONS OF THE CWA OVERNIGHT AND EARLY SAT...BUT
MOST OF THE ACTIVITY WILL HAVE DIED OFF BY THEN. WITH THE UPPER LOW
STILL CUT OFF OVER THE MID MS VLY/OHIO VLY INTO THE WEEKEND...SKIES
WILL REMAIN MOSTLY CLOUDY AND A QUICK ISOLATED SHOWER NOT OUT OF THE
QUESTION ON SAT/SAT NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
THE UPPER LEVEL LOW THAT IS CURRENTLY LOCATED OVER THE OHIO VALLEY
WILL BEGIN WEAKENING AT THE END OF THE WEEKEND EVENTUALLY BECOMING A
SHORTWAVE TROUGH. THE WEAKENING SHORT WAVE WILL MOVE ACROSS THE
REGION AS IT DRIFTS OFFSHORE SUNDAY AND MONDAY CREATING THE CHANCE
FOR SHOWERS AND THUNDERSTORMS SUNDAY. AT THE END OF THE
WEEKEND...CANADIAN SURFACE HIGH PRESSURE WILL BUILD SOUTHWARD INTO
THE MID ATLANTIC. THIS WILL HELP TO LOWER PRECIP CHANCES FOR THE
BEGINNING OF THE WORK WEEK.

ADDITIONALLY...FLOW THROUGHOUT THE ATMOSPHERE IS STILL EXPECTED TO
BECOME MORE ZONAL THROUGH TUESDAY AS THE TROUGH DRIFTS OFFSHORE.
THIS WILL FURTHER ASSIST IN DRYING OUT THE ATMOSPHERE AND DECREASE
PRECIP CHANCES ACROSS THE CWA FOR THE BEGINNING OF THE WORK WEEK. A
LOW PRESSURE SYSTEM IS PROGGED TO MOVE NORTH OF THE REGION ACROSS
NEW ENGLAND MID-WEEK. THIS WILL CREATE A CHANCE FOR SHOWERS AND
THUNDERSTORMS WEDNESDAY AND THURSDAY DUE TO THE CLOSE PASSAGE OF A
COLD FRONT.

TEMPERATURES WILL REMAIN SEASONABLE THROUGH THE LONG TERM.
DECREASING CLOUD COVER OVER THE WEEKEND WILL ALLOW DAYTIME HIGHS TO
ONCE AGAIN CLIMB INTO THE MID 80S WITH LOWS IN THE LOW TO MID 60S.
AS THE OVERALL SYNOPTIC PATTERN BEGINS TO TRANSITION...DRIER
CONTINENTAL AIR WILL PUSH INTO THE CWA HELPING TO LOWER RH VALUES.

&&

.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
HEAVY BAND OF SHOWERS/THUNDER WILL AFFECT IAD THROUGH 21-22Z WITH IFR
VSBYS/CIGS. THIS MAY EVENTUALLY TILT BACK TO MRB THIS EVENING. CHO
LIKELY MISSES OUT ON RAIN BUT MAY REMAIN IFR THROUGH THE DURATION.
BRIEF IMPROVEMENT TO MVFR THIS AFTERNOON MAY OCCUR FROM DCA-
BWI...BUT ANY IMPROVEMENT WILL BE BRIEF AND IFR/LIFR CONDITIONS
ARE EXPECTED TO RETURN THIS EVENING AND LAST INTO FRIDAY
MORNING...WHETHER IN OR OUT OF SHOWERS.

RAIN CHANCES WILL LARGELY COME TO AN END FRI NIGHT/EARLY SAT. SKIES
WILL REMAIN AT LEAST MOSTLY CLOUDY ON SAT...THOUGH WINDS WILL BE
LIGHT AND CONDITIONS MUCH DRIER THAN IN PAST DAYS.

SCATTERED SHOWER AND THUNDERSTORM ACTIVITY OVER THE WEEKEND COULD
OCCASIONALLY LOWER VISIBILITIES AT AREA TERMINALS. CEILINGS WILL
BEGIN TO RISE AS DRIER AIR BECOMES ENTRAINED ACROSS THE CWA.

&&

.MARINE...
EASTERLY FLOW WILL INCREASE A LITTLE THROUGH THIS EVENING...UP TO
15 KT. ANY SHOWERS/ISOLATED THUNDERSTORMS WILL PRODUCE LOCAL VSBY
RESTRICTIONS. WINDS ARE EXPECT TO SHIFT MORE TOWARD THE SOUTH BY
FRIDAY AFTERNOON.

LIGHT ELY FLOW OVER THE WATERS TO START OFF THE WEEKEND...W/ A WEAK
SFC LOW MOVING OFF THE COAST AND HURR KATIA TAKING OFF TOWARD THE
NRN ATLC.

DECREASING SHOWER AND THUNDERSTORM ACTIVITY IS EXPECTED OVER THE
WEEKEND. PRIMARILY LIGHT WINDS INCREASING TO ABOUT 10KT IN THE
AFTERNOONS SHOULD LIMIT SEAS TO 2 FT OR LESS.

&&

.HYDROLOGY...
ALTHOUGH WE ARE SEEING A BADLY-NEEDED LULL IN THE HEAVY PRECIP OVER
CENTRAL AND SOUTHERN MARYLAND...EXTREME RAINFALL FROM THE PAST 24
HOURS /AND REALLY PAST FIVE DAYS/ HAS DONE PLENTY OF DAMAGE ALREADY.
NUMEROUS ROADS ARE STILL CLOSED WITH STREAMS AND RIVERS OUT OF THEIR
BANKS...AND EVEN THOUGH THE RAIN HAS SLACKENED...SOME OF THESE
RIVERS ACTUALLY CONTINUE TO RISE FROM RUNOFF AND UPSTREAM FLOW.
FLOOD WARNINGS REMAIN IN EFFECT FOR THIS. EXTENSION OF THESE
WARNINGS...AND ISSUANCE OF ADDITIONAL ONES...ARE BOTH PROBABLY
LIKELY THIS AFTERNOON.

THE RAIN TODAY HAS SHIFTED FARTHER TO THE WEST...INTO AREAS THAT
HAVE GENERALLY SEEN LITTLE RAIN IN THE PAST FEW DAYS. WE WILL STILL
HAVE TO WATCH FOR TRAINING BANDS THAT COULD DROP A LOT OF RAINFALL.

IT IS WORTH STRESSING THAT NONE OF THESE STREAMS WILL AFFECT THE
POTOMAC...SHENANDOAH...OR RAPPAHANNOCK RIVERS. THERE IS A CREST OF
WATER MOVING DOWN THE POTOMAC...WITH SOME LOCAL INFLOW COMING FROM
THE MONOCACY...SENECA CREEK...AND ROCK CREEK. THIS IS NOT EXPECTED
TO CAUSE FLOODING...THOUGH THERE MAY BE SOME MINOR INDUNDATION OF
LOW WATER SPOTS AT EDWARDS FERRY...AND WHITES FERRY HAS BEEN
REPORTED CLOSED...WHICH OCCURS WELL BELOW FLOOD STAGE.

THE SMALL FRESHWATER PUSH IS ALSO UNLIKELY TO CREATE SIGNIFICANT
ISSUES ON THE UPPER TIDAL POTOMAC...BUT THERE ARE TIDAL-RELATED
CONCERNS. FOR MORE ON THAT SEE THE COASTAL FLOOD SECTION.

&&

.TIDES/COASTAL FLOODING...
ANOMALIES WERE RUNNING 1 TO 2 FEET THIS AFTERNOON. COASTAL FLOOD
ADVISORY REMAINS UP FOR THE AFTERNOON/EVENING HIGH TIDE CYCLE AND
HAVE ALSO EXTENDED THE ADVISORY TO LAST INTO THE OVERNIGHT/FRIDAY
MORNING HIGH TIDE CYCLE. WILL REALLY HAVE TO WATCH THE UPPER TIDAL
POTOMAC AROUND ALEXANDRIA...WASHINGTON CHANNEL AND WASHINGTON
HARBOUR AS THIS IS A HIGH LEVEL ADVISORY AND NOT TOO FAR FROM
MODERATE THRESHOLDS.

&&

.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR DCZ001.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT FRIDAY FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR MDZ003>007-009>011-
     013-014.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT FRIDAY FOR MDZ007-011-
     013-014-016>018.
     FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR MDZ016>018.
VA...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR VAZ031-042-052>055-
     501-502.
     COASTAL FLOOD ADVISORY UNTIL 10 AM EDT FRIDAY FOR VAZ052>055-
     057.
WV...FLASH FLOOD WATCH UNTIL 2 AM EDT FRIDAY FOR WVZ051>053.
MARINE...NONE.

&&

SYNOPSIS...BPP
NEAR TERM...BPP
SHORT TERM...GMS
LONG TERM...CJL
AVIATION...BPP/GMS/CJL
MARINE...BPP/GMS/CJL
HYDROLOGY...JCE
TIDES/COASTAL FLOODING...BPP
Hazardous weather outlook, Sep 8, 3:08 PM EDT, 2 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
308 PM EDT THU SEP 8 2011

ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
091000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
PATAPSCO RIVER INCLUDING BALTIMORE HARBOR-
CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY-
CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER-
PATUXENT RIVER TO BROOMES ISLAND MD-
TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH
ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
308 PM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT ACROSS THE OUTLOOK AREA UNTIL 2
PM...EXCEPT ACROSS LOWER SOUTHERN MARYLAND UNTIL 6 PM. PLEASE
REFER TO THE LATEST FLOOD WATCH MESSAGE FOR DETAILS.

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS CENTRAL
AND SOUTHERN MARYLAND. AN ISOLATED TORNADO CANT BE RULED OUT IN
ANY THUNDERSTORM.

A COASTAL FLOOD ADVISORY IS IN EFFECT ALONG THE WESTERN SHORE OF
THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER THIS AFTERNOON AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A COASTAL FLOOD ADVISORY CONTINUES ACROSS THE WESTERN SHORE OF THE
CHESAPEAKE BAY AND TIDAL POTOMAC RIVER FRIDAY MORNING. MINOR TIDAL
FLOODING COULD PERSIST DURING THE SUBSEQUENT HIGH TIDE CYCLE
FRIDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.

MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504-
WVZ050>053-055-501>506-091000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA-
ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON-
ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER-
NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND-
EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-
WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
WESTERN PENDLETON-EASTERN PENDLETON-
308 PM EDT THU SEP 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT UNTIL 2 AM FOR THE WASHINGTON DC
AND BALTIMORE SUBURBS WEST TO MARTINSBURG AND HAGERSTOWN. PLEASE
REFER TO THE LATEST FLOOD WATCH MESSAGE FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED. PLEASE RELAY REPORTS OF
FLOODING AND HEAVY RAINFALL TOTALS TO THE NATIONAL WEATHER
SERVICE.

In the hours before

Local storm report, Sep 8, 4:09 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
409 PM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     FLASH FLOOD      FAIRFAX                 38.86N  77.30W
09/08/2011                   CITY OF FAIRFAX    VA   TRAINED SPOTTER

            HIGH WATER OVER THE ROAD AT US 50 AND EATON PLACE

&&

EVENT NUMBER LWX1101862

LISTEMAA
Local storm report, Sep 8, 4:10 PM EDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
410 PM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0410 PM     FLASH FLOOD      1 NE FAIRFAX            38.86N  77.28W
09/08/2011                   CITY OF FAIRFAX    VA   TRAINED SPOTTER

            HIGH WATER OVER THE ROAD AT US 50 AND DRAPER DRIVE

&&

EVENT NUMBER LWX1101863

LISTEMAA
Local storm report, Sep 8, 4:12 PM EDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
412 PM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0411 PM     FLASH FLOOD      2 ENE FAIRFAX           38.86N  77.27W
09/08/2011                   CITY OF FAIRFAX    VA   TRAINED SPOTTER

            HIGH WATER OVER THE ROAD AT PICKETT ROAD AND OLD
            PICKETT ROAD

&&

EVENT NUMBER LWX1101864

LISTEMAA
Local storm report, Sep 8, 4:13 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
413 PM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0413 PM     FLASH FLOOD      1 ENE FAIRFAX           38.86N  77.28W
09/08/2011                   CITY OF FAIRFAX    VA   TRAINED SPOTTER

            HIGH WATER OVER THE ROAD AT OLD LEE HIGHWAY AND RIDGE
            DRIVE

&&

EVENT NUMBER LWX1101865

LISTEMAA
Local storm report, Sep 8, 4:15 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
415 PM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0414 PM     FLASH FLOOD      FAIRFAX                 38.85N  77.30W
09/08/2011                   CITY OF FAIRFAX    VA   TRAINED SPOTTER

            WATER OVER THE ROAD AT UNIVERSITY DRIVE AND KENMORE
            DRIVE

&&

EVENT NUMBER LWX1101866

LISTEMAA
Local storm report, Sep 8, 4:39 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
439 PM EDT THU SEP 08 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0420 PM     FLASH FLOOD      1 NNE CHANTILLY         38.88N  77.41W
09/08/2011                   FAIRFAX            VA   TRAINED SPOTTER

            HIGH WATER AT STRINGFELLOW RD AND RT 50. ROAD CLOSED

&&

EVENT NUMBER LWX1101867

WOODY!

The office that day

Everything else NWS Baltimore/Washington issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 7, 8:34 PM EDTSpecial Weather StatementLWXCalvert26 min
Sep 7, 9:09 PM EDTFlash Flood WarningLWXCharles, Montgomery, Prince George's3 hr
Sep 7, 9:22 PM EDTTornado WarningLWXCharles, Saint Mary's23 min
Sep 7, 9:46 PM EDTTornado WarningLWXCharles, Prince George's, Saint Mary's29 min
Sep 7, 10:03 PM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more6 hr
Sep 7, 10:25 PM EDTSpecial Weather StatementLWXPrince George's45 min
Sep 7, 10:26 PM EDTFlash Flood Warning EmergencyLWXAnne Arundel, Baltimore, Calvert, Charles, Prince George's, Saint Mary's6 hr
Sep 7, 11:26 PM EDTSpecial Weather StatementLWXAnne Arundel, City of Baltimore49 min
Sep 7, 11:28 PM EDTSpecial Weather StatementLWXCalvert47 min
Sep 7, 11:37 PM EDTFlash Flood WarningLWXCarroll, Frederick3 hr
Sep 7, 11:47 PM EDTTornado WarningLWXAnne Arundel, Calvert28 min
Sep 8, 12:13 AM EDTTornado WarningLWXAnne Arundel16 min
Sep 8, 12:45 AM EDTFlash Flood Warning EmergencyLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's4 hr
Sep 8, 1:17 AM EDTFlash Flood WarningLWXAnne Arundel, Calvert, Saint Mary's104 min
Sep 8, 3:55 AM EDTAreal Flood WarningLWXCharles, Montgomery, Prince George's14 hr
Sep 8, 4:02 AM EDTAreal Flood WarningLWXAnne Arundel, Baltimore, Carroll, Harford, Howard, Montgomery and 2 more20 hr
Sep 8, 4:35 AM EDTAreal Flood WarningLWXAnne Arundel, Calvert, Charles, Prince George's, Saint Mary's40 hr
Sep 8, 5:54 AM EDTFlash Flood WarningLWXAnne Arundel, Baltimore, Charles, Harford, Howard, Prince George's and 1 more3 hr
Sep 8, 7:26 AM EDTFlash Flood WarningLWXBaltimore, Harford3 hr
Sep 8, 8:47 AM EDTRiver Flood WatchLWXFrederick5 hr
Sep 8, 9:41 AM EDTRiver Flood WarningLWXMontgomery32 hr
Sep 8, 10:28 AM EDTFlash Flood WarningLWXFrederick, Montgomery9 hr
Sep 8, 12:23 PM EDTFlash Flood Warning EmergencyLWXCharles11 hr
Sep 8, 1:00 PM EDTFlash Flood WarningLWXMontgomery6 hr
Sep 8, 1:55 PM EDTRiver Flood WarningLWXFrederick22 hr
Sep 8, 2:31 PM EDTFlash Flood Warning EmergencyLWXMontgomery5 hr
Sep 8, 3:23 PM EDTSpecial Weather StatementLWXFrederick97 min
Sep 8, 4:41 PM EDTFlash Flood WarningLWXCharles, Prince George's, Saint Mary's4 hr
Sep 8, 5:27 PM EDTFlash Flood WarningLWXMontgomery, Prince George's3 hr
Sep 8, 6:25 PM EDTFlash Flood WarningLWXCarroll, Frederick, Howard74 min
Sep 8, 7:01 PM EDTFlash Flood WarningLWXFrederick, Montgomery4 hr
Sep 8, 7:30 PM EDTSpecial Weather StatementLWXCharles45 min

Nearby

Tornado Warnings in Maryland, 2011Every tornado warning in 2011Tornadoes in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.